Oklahoma, 2025Tornado and Flash Flooding in Oklahoma, April 26, 2025
April 26, 2025 · NWS OUN · 17 events in 8 counties and zones
A slow-moving mesoscale convective vortex (MCV) produced severe weather and flash flooding during the morning and afternoon of the 26th. An initial complex of thunderstorms across southwestern Oklahoma and western-north Texas produced reports of thunderstorm wind damage and large hail, especially with a supercell thunderstorm that moved near the city of Lawton.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 1
- Injuries
- 0
- Property damage
- $350,000
- Crop damage
- None recorded
- Events
- 17
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A slow-moving mesoscale convective vortex (MCV) produced severe weather and flash flooding during the morning and afternoon of the 26th. An initial complex of thunderstorms across southwestern Oklahoma and western-north Texas produced reports of thunderstorm wind damage and large hail, especially with a supercell thunderstorm that moved near the city of Lawton. Areas of persistent heavy rainfall also led to flash flooding across this area, with a flood-related fatality occurring in Lawton as a motorist drove into flooding beneath an underpass. By the afternoon, as the broader convective vortex moved eastward and instability developed, additional thunderstorms developed across southeastern Oklahoma. A few of these thunderstorms, exhibiting brief supercellular characteristics, produced hail and a tornado as they interacted with a remanent surface boundary across the area.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before the first event at Apr 26, 4:58 AM CST, 1 hour 2 minutes earlier. Its key messages:
- Updated at 558 AM CDT Sat Apr 26 2025
- Strong to severe thunderstorms are possible today with large hail, damaging wind gusts, and locally heavy rainfall possible.
- Excessive rain is possible across portions of southwest/southern Oklahoma and western north Texas today, where a Flood Watch is in place.
- Daily chances for storms (some severe) and heavy rain continue through the middle of next week.
Area forecast discussion, Apr 26, 4:58 AM CST, 1 hour 2 minutes before
Area Forecast Discussion
National Weather Service Norman OK
558 AM CDT Sat Apr 26 2025
...New AVIATION...
.KEY MESSAGES...
Updated at 558 AM CDT Sat Apr 26 2025
- Strong to severe thunderstorms are possible today with large
hail, damaging wind gusts, and locally heavy rainfall possible.
- Excessive rain is possible across portions of southwest/southern
Oklahoma and western north Texas today, where a Flood Watch is
in place.
- Daily chances for storms (some severe) and heavy rain continue
through the middle of next week.
&&
.NEAR TERM...
(Today and tonight)
Issued at 137 AM CDT Sat Apr 26 2025
Complex of storms moving into southwest Oklahoma and western north
Texas will continue to push east this morning. Strongest storms may
still pose a low end severe wind and hail risk through the morning
hours. By midday into the afternoon, airmass ahead of this complex,
and exact location of where this will be is still uncertain, could
pose a higher risk of severe storms, including all hazards.
Along with the severe risk, the slow motion of the storms and high
precipitable water, flooding will be a distinct possibility across
portions of southern Oklahoma south into north Texas. A Flood Watch
continues through the day today for this area.
By late today into tonight in the wake of the daytime storms, should
see a lull in the convection, although some more isolated activity
can not be ruled out.
&&
.SHORT TERM...
(Sunday through Monday night)
Issued at 137 AM CDT Sat Apr 26 2025
Shortwave ridging sets up across the southern Plains for Sunday
which will lead to, at least temporarily, a drier period with warmer
temperatures. Although can not completely rule out an isolated
shower to storm with possible residual low level boundaries and
moist airmass in place. This will occur in advance of a larger
western trough that will move through the western basin into the
central Rockies on Sunday.
An initial lobe of energy will translate around the base of the
trough and eject northeast into the central and northern Plains
during the morning hours on Monday. As this occurs and dryline will
shift east out of the Texas and Oklahoma panhandles into western
Oklahoma. By late in the day another shortwave will move out into
the southern Plains and forcing from this wave will overspread the
dryline, aiding in developing at least scattered convection. Some
models do show a capping inversion that may delay or limit
convection, but soundings would suggest a favorable in environment
for supercells capable of very large hail, damaging winds and
tornadoes if storms do develop and many of the models do convect.
&&
.LONG TERM...
(Tuesday through Friday)
Issued at 137 AM CDT Sat Apr 26 2025
As northern wave presses east it drives a front south through the
area Monday night into Tuesday, but conditions remain favorable
across at least the southeast two-thirds of the area for another
round of severe storms Tuesday afternoon and evening. Main hazards
do appear to be hail and wind, along with heavy, potentially
flooding rainfall.
Yet another compact shortwave approaches on Wednesday with surface
front lifting back north through the day. However, deep moisture
profile should limit overall instability, outside of southern
Oklahoma and north Texas, where a more favorable airmass may reside
for severe storms.
We may then get a break in the storms for latter part of the week
before another system approaches by the weekend.
&&
.AVIATION...
(12Z TAFS)
Issued at 558 AM CDT Sat Apr 26 2025
Areas of thunderstorms continue to move east through Oklahoma and
north Texas, bringing gusty erratic winds and periods of reduced
visibility as the pass through each of the TAF sites. Ceilings are
expected to crash late tonight, mainly over northern Oklahoma where
is some low potential for fog as well.
Day
&&
.PRELIMINARY POINT TEMPS/POPS...
Oklahoma City OK 69 61 80 66 / 90 30 10 10
Hobart OK 71 60 81 64 / 90 30 10 20
Wichita Falls TX 78 63 84 67 / 90 30 0 10
Gage OK 66 55 80 62 / 80 30 30 20
Ponca City OK 65 58 80 65 / 80 40 30 10
Durant OK 80 64 83 68 / 60 30 0 0
&&
.OUN WATCHES/WARNINGS/ADVISORIES...
OK...Flood Watch through this evening for OKZ033>039-041-044>047-
050>052.
TX...Flood Watch through this evening for TXZ083>090.
&&
NEAR TERM...30
SHORT TERM...30
LONG TERM....30
AVIATION...14In the hours before
Special weather statement, Apr 26, 4:13 AM CST, 1 hour 47 minutes before
Special Weather Statement
National Weather Service Norman OK
513 AM CDT Sat Apr 26 2025
OKZ035-037-038-261045-
Kiowa OK-Tillman OK-Comanche OK-
513 AM CDT Sat Apr 26 2025
...Strong thunderstorms will impact portions of Comanche,
southeastern Kiowa and Tillman Counties through 545 AM CDT...
At 513 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Snyder to 5 miles north of Davidson to
near Faxon. Movement was northeast at 20 mph.
HAZARD...Wind gusts of 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Lawton, Frederick, Cache, Snyder, Tipton, Chattanooga, Mountain Park,
Medicine Park, Indiahoma, Manitou, Faxon, Hollister, Cooperton,
Meers, Tom Steed Reservoir, Lake Lawtonka, Fort Sill, Wichita
Mountains Wildlife Refuge, Mount Scott, and Doris Campground.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3434 9921 3434 9919 3438 9921 3459 9910
3459 9908 3463 9909 3467 9906 3469 9904
3470 9905 3499 9890 3462 9820 3441 9863
3441 9866 3439 9866 3423 9897 3431 9921
TIME...MOT...LOC 1013Z 226DEG 18KT 3466 9897 3432 9909 3445 9857
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
30Special weather statement, Apr 26, 5:11 AM CST, 49 minutes before
Special Weather Statement
National Weather Service Norman OK
611 AM CDT Sat Apr 26 2025
OKZ036-TXZ083-085-261145-
Jackson OK-Wilbarger TX-Hardeman TX-
611 AM CDT Sat Apr 26 2025
...A strong thunderstorm will impact portions of southwestern
Jackson, northwestern Wilbarger and central Hardeman Counties through
645 AM CDT...
At 611 AM CDT, Doppler radar was tracking a strong thunderstorm 4
miles southwest of Eldorado, moving east at 40 mph.
HAZARD...Wind gusts of 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Quanah, Olustee, Eldorado, Elmer, Odell, and Goodlett.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
This storm may intensify, so be certain to monitor NOAA Weather
Radio, local radio stations or available television stations for
additional information and possible warnings from the National
Weather Service.
&&
LAT...LON 3428 9995 3448 9982 3457 9933 3431 9927
TIME...MOT...LOC 1111Z 262DEG 34KT 3442 9970
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
30Event by event
12 flash flood, 4 hail, 1 tornado. Local standard time, as filed.
Flash Flood, Comanche
- When
- April 26, 6:00 AM CST to 9:00 AM CST
- Where
- Comanche County, 0.58 mi NNW of Cache to 2.46 mi ENE of Cache
- Cause
- Heavy Rain
- Reported by
- Emergency Manager
- Coordinates
- 34.638, -98.633
Roadway flooding in and around the community of Cache, including a portion of Oklahoma Highway 115 south of Cache Road, which was impassable. Event time is approximate.
Flash Flood, Tillman
- When
- April 26, 6:00 AM CST to 8:00 AM CST
- Where
- Tillman County, 0.75 mi NW of Tipton to 0.72 mi NE of Tipton
- Cause
- Heavy Rain
- Property damage
- $50,000
- Reported by
- Emergency Manager
- Coordinates
- 34.507, -99.150
A relayed image showing significant roadway flooding around the community of Tipton, with at least one vehicle stranded in floodwaters. Event time is approximate.
Flash Flood, Comanche
- When
- April 26, 6:00 AM CST to 12:00 PM CST
- Where
- Comanche County, 6.39 mi S of Medicine Park to 7.14 mi SE of (Fsi)fort Sill
- Cause
- Heavy Rain
- Deaths
- 1 direct, 0 indirect
- Property damage
- $250,000
- Reported by
- Emergency Manager
- Coordinates
- 34.638, -98.510
Numerous relayed images and videos showing extensive flash flooding in and around the community of Lawton. Multiple water rescues were performed, and multiple vehicles were stranded in floodwaters. A man drowned when his vehicle became submerged in floodwaters near the intersection of 2nd Street and F Avenue. Event time is approximate.
Hail, Comanche
- When
- April 26, 6:11 AM CST
- Where
- Comanche County, 3.77 mi WSW of Lawton
- Measured
- 1.75 in hail
- Reported by
- Public
- Coordinates
- 34.583, -98.447
The report was relayed through mPING.
Hail, Comanche
- When
- April 26, 6:25 AM CST
- Where
- Comanche County, 3.29 mi WSW of Lawton
- Measured
- 1 in hail
- Reported by
- Public
- Coordinates
- 34.597, -98.446
The report was relayed through mPING.
Hail, Comanche
- When
- April 26, 6:30 AM CST
- Where
- Comanche County, 3 mi WNW of Lawton
- Measured
- 1.75 in hail
- Reported by
- Fire Department/Rescue
- Coordinates
- 34.627, -98.439
Relayed images. Location is approximate.
Flash Flood, Tillman
- When
- April 26, 6:30 AM CST to 9:30 AM CST
- Where
- Tillman County, 0.8 mi E of Manitou to 0.84 mi E of Manitou
- Cause
- Heavy Rain
- Reported by
- Emergency Manager
- Coordinates
- 34.509, -98.966
Roadway flooding along Baseline Road east of the community of Manitou. At least one water rescue was reported. Event time is approximate.
Flash Flood, Tillman
- When
- April 26, 6:30 AM CST to 9:30 AM CST
- Where
- Tillman County, 3.75 mi W of Manitou to 3.77 mi W of Manitou
- Cause
- Heavy Rain
- Reported by
- Trained Spotter
- Coordinates
- 34.507, -99.046
Emergency management relayed an image showing roadway flooding along North 2220 Road, just south of the Oklahoma Highway 5C intersection. Event time is approximate.
Flash Flood, Stephens
- When
- April 26, 8:30 AM CST to 11:30 AM CST
- Where
- Stephens County, 2.91 mi N of Duncan to 0.82 mi NNE of Duncan
- Cause
- Heavy Rain
- Reported by
- Emergency Manager
- Coordinates
- 34.542, -97.967
Multiple confirmations of roadway flooding in and around the community of Duncan, especially along U.S. Highway 81 near Clarity Creek. Multiple water rescues were reported. Event time is approximate.
Flash Flood, Cleveland
- When
- April 26, 9:30 AM CST to 11:30 AM CST
- Where
- Cleveland County, 0.67 mi SSE of (Oun)norman Westheimer Arpt to 0.57 mi SSE of (Oun)norman Westheimer Arpt
- Cause
- Heavy Rain
- Property damage
- $25,000
- Reported by
- Other Federal Agency
- Coordinates
- 35.241, -97.466
A relayed image showing a vehicle stranded in floodwaters along Goodard Avenue near Max Westheimer Airport. Event time is approximate.
Flash Flood, Cleveland
- When
- April 26, 9:30 AM CST to 12:30 PM CST
- Where
- Cleveland County, 0.55 mi WNW of Norman to 0.49 mi NW of Norman
- Cause
- Heavy Rain
- Reported by
- Public
- Coordinates
- 35.223, -97.449
A social media video showing flooding and swift moving water along a dry creek bed at Andrews Park in the community of Norman. Event time is approximate.
Flash Flood, Garvin
- When
- April 26, 9:30 AM CST to 12:30 PM CST
- Where
- Garvin County, 5.9 mi WSW of Maysville to 5.91 mi WSW of Maysville
- Cause
- Heavy Rain
- Property damage
- $25,000
- Reported by
- Emergency Manager
- Coordinates
- 34.801, -97.511
The intersection of Wallville Road and 1528 Road was washed out due to flooding. This occurred as a result of water rise from Happy Hollow Creek. Event time is approximate.
Flash Flood, Garvin
- When
- April 26, 9:30 AM CST to 12:30 PM CST
- Where
- Garvin County, 6.69 mi SSE of Lindsay to 7.46 mi SSE of Lindsay
- Cause
- Heavy Rain
- Reported by
- Emergency Manager
- Coordinates
- 34.754, -97.556
A portion of County Road 3055 was closed due to flooding across the roadway. This was due to water rise from Rush Creek. Event time is approximate.
Flash Flood, Cleveland
- When
- April 26, 10:00 AM CST to 1:00 PM CST
- Where
- Cleveland County, 2.9 mi NNW of (Oun)norman Westheimer Arpt to 2.86 mi N of (Oun)norman Westheimer Arpt
- Cause
- Heavy Rain
- Reported by
- Emergency Manager
- Coordinates
- 35.291, -97.481
A relayed image showing the intersection of 24th Avenue Northwest and Indian Hills Road flooded due to water rise from a tributary to Little River. Event time is approximate.
Flash Flood, McClain
- When
- April 26, 10:00 AM CST to 1:00 PM CST
- Where
- McClain County, 0.9 mi E of Newcastle to 0.92 mi E of Newcastle
- Cause
- Heavy Rain
- Reported by
- Public
- Coordinates
- 35.248, -97.584
A social media image showing roadway flooding near the intersection of Portland Avenue and Fox Lane. Event time is approximate.
Tornado, Bryan
- When
- April 26, 1:30 PM CST to 1:44 PM CST
- Where
- Bryan County, 1.74 mi N of Bokchito to 4.61 mi N of Bokchito
- Rating
- EFU
- Path length
- 3 mi
- Path width
- 30 yd
- Reported by
- Storm Chaser
- Coordinates
- 34.045, -96.143
A storm chaser shared video of this tornado north of Bokchito. No damage was reported as the tornado did not appear to affect any structures, although some tree damage may have occurred. The path is based on detailed location and observational information provided by the storm chaser.
Hail, Johnston
- When
- April 26, 2:44 PM CST
- Where
- Johnston County, Reagan
- Measured
- 0.88 in hail
- Reported by
- Emergency Manager
- Coordinates
- 34.350, -96.720
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
- Tornado
- A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flooding and Debris Flows in Puerto Rico, April 26 to 30, 20251 death · $375,000 · 50 events
- Lightning Strike in Texas, April 26, 2025$800,000 · 1 event
- Marine Thunderstorm Winds in North Atlantic Coastal Waters, April 26, 202513 events
- Flash Flood and Hail in Texas, April 26, 2025$5,000 · 5 in hail · 12 events
- Marine Thunderstorm Winds in North Atlantic Coastal Waters, April 26 to 27, 202511 events
- Hail and Winter Weather in California, April 26 to 27, 20251 injured · 0.5 in hail · 2 events
- Hail and Damaging Wind in New Mexico, April 26, 2025$5,000 · 2 in hail · 6 events
- Flash Flood and Hail in Arkansas, April 26 to 27, 20251 in hail · 4 events
- Hail and Damaging Winds in Oklahoma, April 26, 20251 in hail · 3 events
- Hail and Damaging Winds in Arkansas, April 26 to 27, 202565 kt wind · 3 events
- Hail in South Carolina, April 26, 20251.5 in hail · 2 events
- Hail in Colorado, April 26, 20251.5 in hail · 2 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1254741, 1254747, 1256101, 1254737, 1254738, 1254739, 1254743, 1254745, 1254750, 1254758, 1254763, 1254764, 1254767, 1254754, 1254769, 1254072, 1254771.